Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 3, NWS Miami, FL

March 21, 2024Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Mar 21, 2024, 1:54 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Mar 22, 2024, 12:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2024, 1:54 PM EDT (17:54 UTC)
In effect from
Mar 22, 2024, 12:00 PM EDT
Expired
Mar 23, 2024, 11:50 AM EDT
In force
24 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS72 KMFL 211754
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
154 PM EDT Thu Mar 21 2024

FLZ068-072-074-168-172-173-221000-
/O.NEW.KMFL.WI.Y.0003.240322T1600Z-240324T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, Kendale Lakes, West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
154 PM EDT Thu Mar 21 2024

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 8 PM EDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...From noon Friday to 8 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
007 
WWUS72 KMFL 220627
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
227 AM EDT Fri Mar 22 2024

FLZ068-072-074-168-172-173-222000-
/O.CON.KMFL.WI.Y.0003.240322T1600Z-240324T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, Kendale Lakes, West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
227 AM EDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...From noon Friday to 8 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
205 
WWUS72 KMFL 221958
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
358 PM EDT Fri Mar 22 2024

FLZ068-072-074-168-172-173-231200-
/O.CON.KMFL.WI.Y.0003.000000T0000Z-240324T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, Kendale Lakes, West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
358 PM EDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...Until 8 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
846 
WWUS72 KMFL 230626
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
226 AM EDT Sat Mar 23 2024

FLZ068-072-074-168-172-173-240000-
/O.CON.KMFL.WI.Y.0003.000000T0000Z-240324T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, Kendale Lakes, West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
226 AM EDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds becoming westerly 15 to 25 mph with gusts up
  to 35 mph.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...Until 8 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
403 
WWUS72 KMFL 231550
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1150 AM EDT Sat Mar 23 2024

FLZ068-072-074-168-172-173-231700-
/O.CAN.KMFL.WI.Y.0003.000000T0000Z-240324T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, Kendale Lakes, West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
1150 AM EDT Sat Mar 23 2024

...WIND ADVISORY IS CANCELLED...

The winds over the eastern metro region will be breezy, but have 
weakened below Wind Advisory criteria. Sustained winds will 
remain 8-12KT, with gusts up to 20KT, throughout the remainder of
the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Mar 21, 1:03 PM EDT, 51 minutes earlier.

Area forecast discussion, Mar 21, 1:03 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
103 PM EDT Thu Mar 21 2024

...New SHORT TERM, AVIATION, MARINE, BEACHES...

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1246 PM EDT Thu Mar 21 2024

High pressure centered off to the north continues to push into the
western Atlantic this afternoon. This will continue to keep most
of the region dry during this time frame, however, isolated to
scattered shower activity is developing over interior portion of
Southwest Florida as the Gulf breeze tries to push inland. These
showers will continue through the rest of this afternoon before
diminishing this evening.

As tonight progresses, all eyes turn towards a deepening mid level
trough currently over the Southern Plains. This trough will
gradually push eastward through the Gulf Coast states and Gulf of
Mexico on Friday and Friday night before eventually sweeping across
the Florida Peninsula on Saturday. At the surface, a developing area
of low pressure will move across the northern Gulf Coast on Friday
and then it will push off the Southeast coastline into the western
Atlantic Friday night into Saturday. At the same time, a secondary
low may try to develop over the southeastern Gulf of Mexico
before pushing across South Florida and into the western Atlantic
on Friday night into Saturday morning. This rather complex
disturbance will bring the potential for multiple rounds of heavy
rainfall and the potential of strong to severe thunderstorms to
South Florida through the day on Friday and into Saturday
morning. The latest forecast model soundings continue to show deep
tropical moisture moving in from the south as PWAT values
increase to around 2 inches Friday night into Saturday morning
especially across southern areas. This is near the maximum values
for this time of year.

Uncertainty in the exact details remains high as the exact track
of that secondary low will play an important role in where the
heaviest rain sets up as well as where the best chances for strong
to severe thunderstorms take place. Some of the short term hi-res
guidance remains in disagreement in where this secondary low
tracks and how quick it develops as it pushes through the region.
The potential still exists for 3 to 6 inches of rain along and
south of Alligator Alley through Saturday and then 1 to 2 inches
across the Lake Okeechobee region. With the potential for heavy
rainfall, localized flooding may be possible especially across the
metro areas of Broward and Miami Dade County on Friday through
Saturday.

The potential for multiple rounds of strong to severe thunderstorm
development will exist over the region as this complex system
evolves. The first of these rounds will occur on Friday morning,
and then another round later Friday afternoon into Friday night
and early Saturday morning. With strong deep layer shear in place
combined with enough boundary layer destabilization, the stronger
storms could contain damaging wind gusts and maybe an isolated
tornado or two. Synoptic scale winds will also remain rather
strong across the region on Friday into Saturday as the pressure
gradient remains tight across South Florida. Non convective wind
gusts of 30 to 40 mph will be possible throughout the day
especially along the coastal areas on Friday as the pressure
gradient across the region remains tight.

The threat for heavy rainfall and strong to severe thunderstorms
will begin to diminish later on Saturday as the mid level trough
axis crosses the area and pushes to the east.

&&

.LONG TERM...
(Saturday night through Wednesday)
Issued at 244 AM EDT Thu Mar 21 2024

High pressure will rebuild over the Florida Peninsula behind the
departing trough and associated cold front beginning Saturday night
through Sunday and into next week, which will bring back drier
weather through the middle of next week. Troughing will still exist
over the central U.S. next week, but the ridge over the area will
act to block positive vorticity advection from reaching South
Florida and force that energy off to the northeast. Therefore,
expect dry and comfortable weather for most of next week. Long term
guidance hints at the next trough impacting the area late next week,
but uncertainty is too high for that at this time.

Temperatures will gradually rise next week under the ridge to the
low to mid 80s by the middle of the week. Overnight lows will be in
the 60s most nights with only the east coast metro being close to 70
degrees each night after Sunday night.

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM EDT Thu Mar 21 2024

VFR conditions will prevail through the evening hours. East
southeasterly winds will continue at 10 to 15 kts this afternoon
and tonight. These winds could gust up to 20 kts for brief periods
over the east coast terminals this afternoon. Shower and
thunderstorm chances will increase during the pre dawn hours at
KAPF, and then over the east coast terminals as the morning
progresses. This could lead to periods of MVFR or IFR conditions
beginning on Friday morning.

&&

.MARINE...
Issued at 1246 PM EDT Thu Mar 21 2024

A moderate to fresh east to southeasterly wind flow will continue
through the rest of today across the Atlantic waters while moderate
winds remain over the Gulf of Mexico. Winds and seas will rapidly
increase across the Atlantic and Gulf waters creating hazardous
marine conditions as a developing area of low pressure pushes
through the region. There could be a brief period of Gale Force
wind gusts Friday night into early Saturday over the Atlantic
waters. Seas across the Atlantic waters could reach 7 to 10 feet
later on Friday and into Saturday. Hazardous marine conditions
could linger into early next week across the Atlantic waters.

&&

.BEACHES...
Issued at 1246 PM EDT Thu Mar 21 2024

A high risk of rip currents will continue across the Atlantic Coast
beaches through Friday evening as onshore flow increases. The rip
current risk will remain elevated over the Atlantic Coast beaches
through the weekend and into early next week as a northeasterly
swell develops. As winds become more west southwesterly this
weekend, the rip current risk over the Gulf Coast beaches will
increase during this time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  80  69  79 /  30  70 100  90
West Kendall     68  80  69  80 /  30  70 100  90
Opa-Locka        69  80  69  81 /  30  70 100  90
Homestead        69  80  69  80 /  30  70 100  90
Fort Lauderdale  69  80  69  79 /  30  70 100  90
N Ft Lauderdale  70  80  69  79 /  30  80 100  90
Pembroke Pines   69  80  69  81 /  30  70 100  90
West Palm Beach  68  79  67  78 /  30  80 100  80
Boca Raton       69  79  68  80 /  30  80 100  80
Naples           68  77  69  79 /  60  90  90  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for FLZ168-172-173.

AM...Small Craft Advisory from 8 PM this evening to 8 PM EDT Saturday
     for AMZ630-650-651-670-671.

GM...Small Craft Advisory from 11 PM this evening to 8 PM EDT
     Saturday for GMZ656-657-676.

&&

SHORT TERM...CWC
LONG TERM....Redman
AVIATION...CWC
Hazardous weather outlook, Mar 21, 9:50 AM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
950 AM EDT Thu Mar 21 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
221400-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
950 AM EDT Thu Mar 21 2024

...Heavy Rain Expected Friday Into Early This Weekend...
...High Risk of Rip Currents East Coast Beaches...
...Hazardous Marine Conditions Developing Tonight...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Rip Currents: There is a high risk of rip currents for the east
coast beaches.

Marine: East to southeasterly winds will increase this evening and
will range between 20 and 25 kts across the Atlantic and Gulf waters
tonight creating hazardous marine conditions.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous marine conditions will continue on Friday and into the
weekend for the local waters as winds and seas increase with an
incoming system.

An elevated rip current risk will continue into the upcoming weekend
across the Atlantic Coast beaches. The rip current risk may also
increase over the upcoming weekend across the Gulf Coast beaches.

Chances of thunderstorms will increase across the region on Friday
into Friday night. Some of the thunderstorms may be strong to severe
and contain damaging wind gusts. A couple tornadoes are also
possible.

Heavy rainfall from showers and thunderstorms is possible on Friday
into Friday night which may lead to some localized flooding,
especially in poor drainage locations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:26 AM EDTSmall Craft AdvisoryMFL3 days
Mar 21, 1:26 PM EDTFlood WatchMFLBroward, Collier, Miami-Dade, Monroe47 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.